Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 214, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 2, 2001, 6:46 PM CDT for Maury County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2001, 6:46 PM CDT (23:46 UTC)
- Expired
- Aug 2, 2001, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 022347 SVRBNA TNC119-030015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 646 PM CDT THU AUG 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MT. PLEASANT * UNTIL 715 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 4 MILES SOUTHWEST OF COLUMBIA...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR MOUNT PLEASANT BY 700 PM CDT. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS! $$ MAR LAT...LON 3558 8695 3569 8712 3547 8739 3532 8718
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:09 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 2, 3:09 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 309 PM CDT THU AUG 2 2001 CURRENTLY...ISOLATED SHOWERS HAVE DEVELOPED IN THE HEAT OF THE DAY. TYPICAL SUMMER DAY...WITH TEMPS RISING INTO THE LOWER 90S...MIDDLE 80S PLATEAU. DEW POINTS FROM THE LOWER 70S NORTHWEST...TO THE UPPER 60S SOUTHEAST MIDDLE. SKIES ARE PARTLY SUNNY WITH THE AFTERNOON CUMULUS. SFC TROUGH FROM SRN IA...TO NRN IL...TO MICHIGAN SHOULD START SEEING MORE CONVECTION POPPING THROUGH THE REMAINDER OF THE AFTERNOON. ALSO...THERE IS AN OUTFLOW BOUNDARY MOVING SOUTHWARD OUT OF CENTRAL ILLINOIS...AS CONVECTION CONTINUES TO PLOD SOUTH FROM LAST NIGHT. INTERESTING LOW PRESSURE SYSTEM IN THE EASTERN GULF OF MEXICO...WHICH COULD AFFECT OUR WEATHER DOWN THE ROAD. FORECAST CONCERNS...PRECIP CHANCES. AFOREMENTIONED THUNDERSTORM/OUTFLOW BOUNDARY IN CENTRAL ILLINOIS WILL NOT AFFECT MIDDLE TENNESSEE...AS THE NEW CONVECTION IS FEEDING OFF THE BETTER SOUTHWEST FLOW FROM MISSOURI. FOR TONIGHT...WE CAN EXPECT A FEW ISOLATED SHOWERS EARLY TONIGHT...THEN THE BOUNDARY CURRENTLY STRETCHED FROM SRN IA...TO NRN ILLINOIS AND MICHIGAN WIL DROP SOUTWARD INTO THE NW MIDSTATE BY DAYBREAK. NOT EXPECTING ALOT OF CONVECTION...AS THE FORCING...DYNAMICS AND SFC CONVERGENCE ARE UNIMPRESSIVE. MOISTURE AHEAD OF THE BOUNDARY WILL BE ON THE RISE... AND AN INCREASE IN CLOUDS WIL LIKELY MOVE INTO THE NRN MIDSTATE. THE ACTUAL BOUNDARY WILL BE COMING THROUGH TOMORROW DURING THE DAY...THEN STALL OUT BY TOMORROW NIGHT JUST SOUTHEAST OF THE AREA. THE CONVERGENCE...MOISTURE AND INCREASE IN THE LOW TO MID LEVEL INSTABILITY WILL INDUCE SCATTERED SHOWERS AND THUNDERSTORMS. MAYBE SOME ISOLATED ACTIVITY AROUND TOMORROW NIGHT BEFORE THE BOUNDARY SLIDES SOUTHEAST. BEST CONVEREGNCE REMAINS NEAREST THE BOUNDARY...IN SOUTHEAST MID TN ON SATURDAY...AND WILL LEAVE BEST POPS THERE. SUNDAY...THROUGH THE REST OF THE FORECAST WILL BE INFLUENCED BY THE LOW PRESSURE SYSTEM SPINNING OFF THE GULF. THIS SYSTEM IS PROJECTED TO MOVE WESTWARD ACROSS THE GULF...DRAGGING AN INVERTED TROUGH ALONG WITH IT. OUR WINDS WILL SHIFT FROM NORTH TO SOUTHEAST...ALTHOUGH BEST CONVERGENCE LOOKS TO REMAIN ALONG THE IMMEDIATE GULF COAST. HENCE...BEST RAIN CHANCES WITH THIS SYSTEM WILL BE THERE. DO NOT HOLD MUCH STOCK IN GETTING RAIN IN MIDDLE TENNESSEE ATTM. WILL NOT BITE YET. TYPICAL SUMMERTIME TEMPS ARE IN STORE FOR THE NEXT COUPLE OF DAYS... AS AXIS OF WARMER H8 AIR REMAINS OUT TO THE WEST...HIGHS WILL BE FLIRTING WITH 90 WEST AND MIDDLE TO UPPER 80S EAST. NO REAL CHANGES IN AIR MASS...SO LOWS WILL GENERALLY RANGE IN THE UPPER 60S TO LOWER 70S THROUGH SATURDAY. INCREASE IN CLOUDS TONIGHT MAY RESULT IN SOMEWHAT HIGHER MINS TONIGHT. HERE ARE THE NUMBERS... BNA 73/90/71/89 2321 CSV 66/83/65/84 1431 .BNA...NONE DICKSON 15
In the hours before
Local storm report, Aug 2, 6:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
630 PM CDT THU AUG 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
06(07 PM 5 S SPRING HILL TN 65 MPH TSTM WIND GUST
08/02/01 MAURY AMATEUR RADIO REPORT OF A
TREE DOWN.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 27 min |
| Aug 2, 6:12 PM CDT | Tornado Warning | OHX | Maury | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.